MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. E-Z SCRUB BRUSH

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. E-Z SCRUB BRUSH
Catalog Number 371603
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that after the discontinuation of a different device (chg scrub brush), clinicians have been pouring chlorhexidine onto a dry scrub brush.The clinicians reported that when they are squirting chlorhexidine onto the dry scrub brush, it is splashing back and getting into their eyes.As reported, there was no user harm.Based on the information provided the issue appears to be associated with a use error.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that after the discontinuation of a different device (chg scrub brush), clinicians have been pouring chlorhexidine onto a dry scrub brush.The clinicians reported that when they are squirting chlorhexidine onto the dry scrub brush, it is splashing back and getting into their eyes.Recurrence of use error could result in the need for medical intervention.As reported, there was no user harm.

Brand Name
E-Z SCRUB BRUSH
Common Device Name
E-Z SCRUB BRUSH
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
andrew topoulos
75 north fairway drive
vernon hills, IL 60061
8003239088
MDR Report Key20157566
Report Number1710034-2024-00986
Device Sequence Number8396775
Product Code GEC
UDI-Device Identifier00382903716036
UDI-Public(01)00382903716036
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number371603
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Initial Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown